# SDR CA120417008

- Difficulty date: April 17, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 421B
- Aircraft time: 6,444 hours
- Engine: Cont GTSIO520H
- Propeller: Mcauly 3AF34C92
- System (JASC): 2721 · Rudder Tab Control System
- Part: Actuator
- Part number: 58150237
- Condition: Malfunctioned
- Location: Rudder Trim
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING ASSY OF THE RUDDER TRIM ACTUATOR IT WAS NOTED THAT THE AFT BEARING SURFACE ON THE EXTERNAL SCREW, PN: 5815023-7 FROM THE REPAIR KIT, PN: 5115275-201 IS TOO SHORT.  THE ACTUATOR WAS HAS NOT BEEN ASSEMBLED AS OF YET, SO THE CLEARANCE SPECIFIED IN THE MM AFTER ASSY HAS NOT BEEN CHECKED.  THE PROBLEM WAS IDENTIFIED BY MAINTENANCE WORKER ASSEMBLY THE RUDDER TRIM ACTUATOR DURING A RECEIVING INSPECTION AND BROUGHT TO THE ATTENTION OF THE QA DEPT.  THE MFG HAS BEEN CONTACTED AND DIMENSIONS HAVE BEEN CHECKED IAW THE DWG.  IT NOTED THAT THE LENGTH OF THE SURFACE IS SUPPOSED TO BE 0.937 +/- 0.010 AND THE PART WAS RECEIVED NEW WITH THE DIMENSION MEASURING 0.906 AFTER THE MFG WAS CONTACTED A NEW REPAIR KIT WAS SENT AND REJECTED AGAIN BY OUR QA DEPT.  WHEN THE NEW REPAIR KIT, PN: 5115275-201 WAS RECEIVED THE DIMENSIONS OF THE NEW EXTERNAL SCREW, PN: 5815023-7 WAS THE SAME 0.906 AT THIS POINT IN TIME PRAIRIE FLYING SERVICE HAS FILLED OUT REJECTION REPORT AND IS IN THE PROCESS OF BEING FILED AND SUBMITTED.
